The Annals of Probability

The bead model and limit behaviors of dimer models

Cédric Boutillier

Full-text: Open access

Abstract

In this paper, we study the bead model: beads are threaded on a set of wires on the plane represented by parallel straight lines. We add the constraint that between two consecutive beads on a wire; there must be exactly one bead on each neighboring wire. We construct a one-parameter family of Gibbs measures on the bead configurations that are uniform in a certain sense. When endowed with one of these measures, this model is shown to be a determinantal point process, whose marginal on each wire is the sine process (given by eigenvalues of large hermitian random matrices). We prove then that this process appears as a limit of any dimer model on a planar bipartite graph when some weights degenerate.

Article information

Source
Ann. Probab., Volume 37, Number 1 (2009), 107-142.

Dates
First available in Project Euclid: 17 February 2009

Permanent link to this document
https://projecteuclid.org/euclid.aop/1234881686

Digital Object Identifier
doi:10.1214/08-AOP398

Mathematical Reviews number (MathSciNet)
MR2489161

Zentralblatt MATH identifier
1171.82006

Subjects
Primary: 82B20: Lattice systems (Ising, dimer, Potts, etc.) and systems on graphs

Keywords
Dimers phase transition Harnack curves scaling limit

Citation

Boutillier, Cédric. The bead model and limit behaviors of dimer models. Ann. Probab. 37 (2009), no. 1, 107--142. doi:10.1214/08-AOP398. https://projecteuclid.org/euclid.aop/1234881686


Export citation

References

  • [1] Baik, J., Kriecherbauer, T., McLaughlin, K. D. T.-R. and Miller, P. D. (2003). Uniform asymptotics for polynomials orthogonal with respect to a general class of discrete weights and universality results for associated ensembles: Announcement of results. Internat. Math. Res. Notices 15 821–858.
  • [2] Baryshnikov, Y. (2001). GUEs and queues. Probab. Theory Related Fields 119 256–274.
  • [3] Boutillier, C. (2007). Pattern densities in non-frozen planar dimer models. Comm. Math. Phys. 271 55–91.
  • [4] Daley, D. J. and Vere-Jones, D. (1988). An Introduction to the Theory of Point Processes. Springer, New York.
  • [5] Gessel, I. and Viennot, G. (1985). Binomial determinants, paths, and hook length formulae. Adv. in Math. 58 300–321.
  • [6] Johansson, K. (2002). Non-intersecting paths, random tilings and random matrices. Probab. Theory Related Fields 123 225–280.
  • [7] Johansson, K. (2005). The arctic circle boundary and the Airy process. Ann. Probab. 33 1–30.
  • [8] Karlin, S. and McGregor, J. (1959). Coincidence probabilities. Pacific J. Math. 9 1141–1164.
  • [9] Kenyon, R. (1997). Local statistics of lattice dimers. Ann. Inst. H. Poincaré Probab. Statist. 33 591–618.
  • [10] Kenyon, R. (2002). The Laplacian and Dirac operators on critical planar graphs. Invent. Math. 150 409–439.
  • [11] Kenyon, R. and Okounkov, A. (2006). Planar dimers and Harnack curves. Duke Math. J. 131 499–524.
  • [12] Kenyon, R., Okounkov, A. and Sheffield, S. (2006). Dimers and amoebae. Ann. of Math. (2) 163 1019–1056.
  • [13] Mehta, M. L. (2004). Random Matrices, 3rd ed. Pure and Applied Mathematics (Amsterdam) 142. Elsevier, Amsterdam.
  • [14] Mikhalkin, G. (2004). Amoebas of algebraic varieties and tropical geometry. In Different Faces of Geometry. Int. Math. Ser. (N.Y.) 3 257–300. Kluwer, New York.
  • [15] Mikhalkin, G. and Rullgård, H. (2001). Amoebas of maximal area. Internat. Math. Res. Notices 9 441–451.
  • [16] Nikiforov, A. F., Suslov, S. K. and Uvarov, V. B. (1985). Klassicheskie Ortogonalnye Polinomy Diskretnoi Peremennoi. Nauka, Moscow. Edited and with a preface by M. I. Graev.
  • [17] Passare, M. and Rullgård, H. (2004). Amoebas, Monge–Ampère measures, and triangulations of the Newton polytope. Duke Math. J. 121 481–507.
  • [18] Prähofer, M. and Spohn, H. (2002). Current fluctuations for the totally asymmetric simple exclusion process. In In and Out of Equilibrium (Mambucaba, 2000). Progr. Probab. 51 185–204. Birkhäuser, Boston, MA.
  • [19] Sheffield, S. (2007). Random surfaces. (English, French summary). Ast́risque 304 (2005) vi–175. 82B41 (60D05 82-02 82B24)
  • [20] Soshnikov, A. (2000). Determinantal random point fields. Uspekhi Mat. Nauk 55 107–160.
  • [21] Szegő, G. (1975). Orthogonal Polynomials, 4th ed. Amer. Math. Soc., Providence, RI.